Alert archive / New York / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 62, NWS New York, NY

August 11, 2021Orange County, Putnam County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 11, 2021, 4:15 PM EDT for Orange County, Putnam County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 4:15 PM EDT (20:15 UTC)
Expired
Aug 11, 2021, 5:00 PM EDT
In force
45 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Orange County, NY, Putnam County, NY

The radar

The Albany radar (KENX), 115 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
977 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

095 
WUUS51 KOKX 112015
SVROKX
NYC071-079-112100-
/O.NEW.KOKX.SV.W.0062.210811T2015Z-210811T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
415 PM EDT Wed Aug 11 2021

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Northeastern Orange County in southeastern New York...
  Western Putnam County in southeastern New York...

* Until 500 PM EDT.

* At 415 PM EDT, a severe thunderstorm was located over Walden,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* This severe thunderstorm will be near...
  Gardnertown around 430 PM EDT.
  Newburgh and New Windsor around 435 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4160 7425 4158 7413 4161 7413 4160 7409
      4161 7407 4158 7405 4159 7395 4153 7400
      4146 7400 4145 7399 4149 7393 4151 7370
      4146 7370 4142 7437 4161 7431 4163 7425
TIME...MOT...LOC 2015Z 266DEG 21KT 4153 7417 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JE
2 follow-up statements
769 
WWUS51 KOKX 112044
SVSOKX

Severe Weather Statement
National Weather Service New York NY
444 PM EDT Wed Aug 11 2021

NYC071-079-112100-
/O.CON.KOKX.SV.W.0062.000000T0000Z-210811T2100Z/
Orange NY-Putnam NY-
444 PM EDT Wed Aug 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN ORANGE AND WESTERN PUTNAM COUNTIES...

At 444 PM EDT, a severe thunderstorm was located over Fishkill, or
over Beacon, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines.

This severe thunderstorm will remain over mainly rural areas of 
northeastern Orange and western Putnam Counties. A trained spotter 
has observed frequent lightning and pea sized hail with these storms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4156 7416 4158 7413 4161 7413 4160 7409
      4161 7407 4158 7405 4159 7395 4153 7400
      4146 7400 4146 7398 4149 7393 4151 7370
      4146 7370 4144 7411 4159 7422 4159 7419
TIME...MOT...LOC 2044Z 266DEG 21KT 4154 7394 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JE
939 
WWUS51 KOKX 112058
SVSOKX

Severe Weather Statement
National Weather Service New York NY
458 PM EDT Wed Aug 11 2021

NYC071-079-112108-
/O.EXP.KOKX.SV.W.0062.000000T0000Z-210811T2100Z/
Orange NY-Putnam NY-
458 PM EDT Wed Aug 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGE AND
WESTERN PUTNAM COUNTIES WILL EXPIRE AT 500 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 4156 7416 4158 7413 4161 7413 4160 7409
      4161 7407 4158 7405 4159 7395 4153 7400
      4146 7400 4146 7398 4149 7393 4151 7370
      4146 7370 4144 7411 4159 7422 4159 7419
TIME...MOT...LOC 2058Z 266DEG 21KT 4154 7386 

$$

JE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:33 PM EDT, 42 minutes earlier.

Area forecast discussion, Aug 11, 3:33 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service New York NY
333 PM EDT Wed Aug 11 2021

.SYNOPSIS...
High pressure over the western Atlantic will dominate through
Friday. A cold front crosses the area on Friday night into Saturday
and moves farther offshore Saturday night. High pressure
gradually builds north of the region on Sunday and remains
anchored over New England through next Wednesday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
For this update, delayed the onset of potential showers and
storms for most of the forecast area until late in the day.
Otherwise, hourly temps and dewpoints through early afternoon
were adjusted. Also nudged high temperatures across Long Island
upward by a couple of degrees. No changes to headlines at this
time.

A hot and humid airmass continues to build into the area today
with PWAT values over 2 inches and 950mb temps around 30C.
Dewpoints in the mid 70s and temperatures in the mid 80s to mid
90s will allow apparent temperatures to reach advisory and
warning criteria.

Northeast NJ and NYC metro area is under an Excessive Heat
Warning, while the rest of the area, besides southeast Suffolk,
is under a heat advisory. Heat index values between 105 and 107
are expected in the warning areas with 95 to 104 expected in the
advisory areas.

Isolated to scattered showers/tstms are possible this
afternoon and evening. The primary concern would be downdraft
winds and brief heavy rainfall with any storms that could be
potentially become briefly severe. Thereafter, a warm and muggy
night will be on tap with minimum temperatures generally in the
70s, with middle and upper 70s across the metro.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Thursday will feature the highest heat index values of this heat
wave. An Excessive Heat Warning continues for the NYC metro
area, northeast NJ, Rockland and Westchester.

Heat index values in these areas will be between 105 and 108. Was
less confident farther north, in Orange and Putnam, so have
continued with a Watch for now. The rest of the area, besides
southeast Suffolk, is under an Advisory.

Another round of afternoon convection is expected Thursday
afternoon. Expect mainly pulse type storms capable of producing
strong downdraft winds and brief torrential rain with PWATS at
or over 2 inches. With an overall lack of shear expect overall
t-storm organization to be minimal, thus shorter duration pop-up
t-storms are expected during the times mainly of max heating
for the late afternoon and potentially lingering into the
evening hours.

Temperatures Thursday night will continue to be warm and muggy
with lows in the low to mid 70s.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Some minor changes to the forecast on Friday and Saturday, otherwise
NBM and previous forecast were closely followed this update.

Hot and humid conditions will continue on Friday as high pressure
over the Western Atlantic continues to pump warm moist air into the
region. Highs will rival those on Thursday, ranging from around 90
at the coast to the mid 90s across NYC, northeast New Jersey, the
Lower Hudson Valley, and much of interior southern Connecticut. A
few locations across northeast New Jersey could see temperatures
climb into the upper 90s. NBM 50th-75th percentile MaxTs were used,
and are a few degrees warmer than the deterministic NBM and the
previous forecast. With dew points in the low 70s, this will once
again yield heat index values in the mid 90s to lower 100s across
much of the area. The primary exception to this will be across far
eastern Suffolk County and perhaps coastal New London County, where
heat index values will remain about 5 degrees cooler. Additional
heat headlines are likely for Friday, but held off attm given
headlines already in effect for Wednesday and Thursday and in
collaboration with surrounding offices.  We do look to fall short of
excessive heat criteria (105F heat index for at least 2 hours),
though it will be close across the urban corridor of NYC and
northeastern NJ.

Much like previous days, showers and thunderstorms are possible
during the afternoon and evening as the atmosphere destabilizes and
a surface trough develops. With precipitable water values ranging
from 1.75-2 inches, heavy rain is possible with these storms, and
weak mid level flow could result in the potential for some minor
flooding.

By Saturday, a cold front will approach the region from the west,
crossing the local area during the afternoon and evening. Lingering
differences between the models with the timing of the cold frontal
passage make the temperature/heat index forecast for Saturday more
uncertain. Increasing mid and high level clouds ahead of the front
should keep temperatures cooler than Friday, although highs are
still expected to rise into the middle to upper 80s across much of
the area, with some lower 90s possible in and around NYC. This could
once again result in heat index values in the mid 90s. In terms of
PoPs, continued to cap them at chance for Saturday afternoon, as the
better dynamics appear to pass north of the area.

The front settles offshore Sunday morning before gradually sinking
south through the day as high pressure builds towards the area from
the west. A few lingering showers will be possible along the coast
early in the day on Sunday, otherwise skies will clear and
temperatures will return to more seasonable levels. High pressure
will remain in control to start the new work week and remain in
control into Wednesday.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
High pressure offshore in the Western Atlantic will remain in
control through the TAF period.

Mainly VFR into this evening. Widely scattered showers and
thunderstorms develop late this afternoon with the degree of
coverage in question. Confidence remains low on this, thus VCTS
was applied in TAFs for the 21-0Z time frame for NYC terminals
on west. Otherwise, VFR mainly prevails into tonight. A few
eastern coastal terminals may briefly drop down to sub VFR
conditions towards early Thursday morning.

Winds S to SW this evening, generally around 10 kt, possibly up to
15 kts for the city and coastal terminals, and just below 10 kt for
the interior terminals. Gusts to around 20 kt at times for KEWR,
KTEB, KLGA, KJFK, and KISP through the evening push. The winds
continue out of the SW tonight and become lighter overall. Similar
wind outlook into Thursday morning with S-SW winds increasing to
around 10 kt by the afternoon.

   NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Uncertainty is higher than average around the coverage and timing of
convection / thunderstorms for late this afternoon and early this
evening. Confidence around occurrence remains low. Also any gusts
for coastal / city terminals could linger a bit longer through the
evening.

.OUTLOOK FOR 18Z THURSDAY THROUGH SUNDAY...
.Thursday afternoon through Saturday...Mainly VFR. Chance of
afternoon and evening in showers and thunderstorms with sub VFR
conditions at times.
.Sunday...Mainly VFR.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Sub SCA conditions are expected across the area waters through the
period Thursday night. However, marginal small craft wind gusts on
the ocean and a few on the southern near shore waters are possible
today and later on Thursday.

Sub-SCA conditions are expected on the waters Friday through Sunday
night as the pressure gradient remains week. However, showers and
thunderstorms will be capable of producing hazardous weather at
times, especially Friday and Saturday afternoon/evening.  Sub-SCA
conditions will continue from Sunday into early next week.

&&

.HYDROLOGY...
Localized heavy rainfall is possible with any showers and
thunderstorms through Friday. Localized minor flooding will be
possible. Additional showers and thunderstorms are possible on
Saturday, but with lower precipitable water values and increased
flow aloft, not anticipating a flooding threat.

&&

.TIDES/COASTAL FLOODING...
There is a moderate risk of rip current development at Atlantic
Ocean beaches both today and Thursday.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ005>012.
     Heat Advisory from 11 AM to 8 PM EDT Thursday for CTZ005>012.
NY...Heat Advisory until 8 PM EDT this evening for NYZ067>071-
     078>080-177-179.
     Heat Advisory from 11 AM to 8 PM EDT Thursday for NYZ078>080-
     177-179.
     Excessive Heat Warning until 8 PM EDT this evening for
     NYZ072>075-176-178.
     Excessive Heat Warning from 11 AM to 8 PM EDT Thursday for
     NYZ069>075-176-178.
     Excessive Heat Watch from Thursday morning through Thursday
     evening for NYZ067-068.
NJ...Excessive Heat Warning until 8 PM EDT this evening for NJZ002-
     004-006-103>108.
     Excessive Heat Warning from 11 AM to 8 PM EDT Thursday for
     NJZ002-004-006-103>108.
MARINE...None.

&&

SYNOPSIS...Fig/DBR
NEAR TERM...JC/Fig
SHORT TERM...Fig
LONG TERM...DBR
AVIATION...JE
MARINE...Fig/DBR
HYDROLOGY...Fig/DBR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 11, 6:10 AM EDT, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
610 AM EDT Wed Aug 11 2021

NJZ004-006-103>108-NYZ072>075-176-178-121015-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Southern Queens-
610 AM EDT Wed Aug 11 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM EDT
THURSDAY...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ071-121015-
Southern Westchester-
610 AM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM EDT
THURSDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ002-121015-
Western Passaic-
610 AM EDT Wed Aug 11 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM EDT
THURSDAY...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

After Thursday hot and humid conditions will continue through at
least Friday, with heat index values 100-105.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ067-068-121015-
Orange-Putnam-
610 AM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Watch.

After Thursday hot and humid conditions will continue through at
least Friday, with heat index values around 100.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ069-070-121015-
Rockland-Northern Westchester-
610 AM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM TO 8 PM EDT
THURSDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

After Thursday, hot and humid conditions will continue through at
least Friday, with heat index values 100-105. Heat index values in
the mid 90s are possible again on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-NYZ177-121015-
Southern Fairfield-Northern Nassau-
610 AM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Hot and humid conditions will continue through at least Friday, with
heat index values around 100. Heat index values in the mid 90s are
possible again on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>008-010>012-NYZ078>080-179-121015-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern New Haven-Southern Middlesex-
Southern New London-Northwest Suffolk-Northeast Suffolk-
Southwest Suffolk-Southern Nassau-
610 AM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
  weather.gov on the Internet for more information about the
  following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ081-121015-
Southeast Suffolk-
610 AM EDT Wed Aug 11 2021

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-121015-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
610 AM EDT Wed Aug 11 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Aug 11, 3:55 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service New York NY
355 PM EDT Wed Aug 11 2021

NYZ067-112045-
Orange NY-
355 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northern Orange
County through 445 PM EDT...

At 354 PM EDT, Doppler radar was tracking a strong thunderstorm over
Walden, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Newburgh, Middletown, Port Jervis, Walden, Howells, New Windsor,
Gardnertown, Montgomery, Cuddebackville, Otisville, Huguenot,
Scotchtown, Deerpark, Orange Lake and Mechanicstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4149 7476 4150 7448 4157 7442 4163 7426
      4163 7425 4160 7425 4158 7413 4161 7413
      4160 7409 4161 7407 4158 7405 4159 7395
      4153 7400 4146 7400 4135 7468 4140 7474
      4143 7474 4143 7476
TIME...MOT...LOC 1954Z 254DEG 27KT 4155 7421

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

JE

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:55 PM EDTSpecial Weather StatementOKXOrange50 min
Aug 11, 4:13 PM EDTSevere Thunderstorm WarningOKXOrange47 min
Aug 11, 4:20 PM EDTSpecial Weather StatementOKXOrange40 min
Aug 11, 4:45 PM EDTExcessive Heat WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more23 hr
Aug 11, 5:10 PM EDTSevere Thunderstorm WarningOKXOrange50 min
Aug 11, 5:51 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam39 min
Aug 11, 6:01 PM EDTSpecial Weather StatementOKXOrange29 min
Aug 11, 6:30 PM EDTSpecial Weather StatementOKXPutnam30 min
Aug 11, 7:58 PM EDTSpecial Weather StatementOKXRockland, Westchester32 min

Nearby

Severe Thunderstorm Warnings in New York, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.